MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Codes Needle Stick/Puncture (2462); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that involved mckesson prevent ® ht safety hypodermic needle safety lock did not lock in place resulting to a needle stick.The nurse was pricked in the finger with the dirty needle because the safety lock did not lock in place when they closed it after giving an injection.Additional information was received on 28 feb 2023: the procedure was completed as intended without impact.The employee had to have blood work done, along with the patient.The employee was started on a prophylactic treatment until the lab results came back.The staff member was able to return to their normal duties post needle stick event.The method of activation the staff member used was unknown.It was unknown if the needle had any signs of damage to it.The employee was given vaccines when the incident occurred.Equipment or other devices used with the needle was 3ml syringe.
 
Additional Manufacturer Narrative
Patient identifier: requested, not provided.Age & date of birth: requested, not provided.Weight: requested, not provided.Ethnicity: requested, not provided.Race: requested, not provided.Date of event: on (b)(6) 2022.Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation: lpn coordinator.The actual sample was not available for our evaluation hence we could not determine the details of its actual condition.Retention samples were visually inspected and confirmed free from defects that will affect activation of safety sheath such as missing tooth, tooth flash, short shot, flash on the sheath, over or under insertion collar to the hub, sheath-collar fitting, tilted cannula, and damaged parts.We have received thirty-nine (39) complaints covering fy20 to fy22 (march 13, 2023) related to this issue where most of the problems are related to usage particularly due to improper activation of the device (not activating on the hard and flat surface in a quick and firm motion).Based on the investigation of individual complaints there was no attributable cause noted related to our product and production process.The root cause of the complaint could not be identified to be related to our product or production process.Retention samples were visually confirmed free from defects that will affect the activation of the safety sheath and passed the evaluation for sheath activation and deactivation.Also, no irregularity was encountered during the simulation of manual sheath activation that may lead to the complaint.We have a series of visual in-process inspections to detect an abnormality on the sheath that may lead to a problem during sheath activation.The molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problems.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Lot history file revealed no related nonconformity or irregularity that will lead to the complaint.Prior to shipment, qc conducts outgoing visual, sensory, and functional inspections to assure lots are of good quality.Therefore, we advise to follow the instructions for use (ifu) for the proper usage of the sg2 needle indicated on the unit box in which warnings to prevent needle stick, cautions, and precautions are also included.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.

Brand Name
MCKESSON PREVENT ® HT SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan, laguna,,
RP  
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
6402040886
MDR Report Key16610263
Report Number3003902955-2023-00010
Device Sequence Number4777639
Product Code MEG
UDI-Device Identifier30612479178763
UDI-Public30612479178763
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberN/A
Device Catalogue Number102-N231S
Device Lot Number210604B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Initial Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3ML SYRINGE.
Patient SexUnknown